Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 25, 2021, 6:05 PM MDT for Fremont County, Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 6:05 PM MDT (00:05 UTC)
- Expired
- Jul 25, 2021, 7:00 PM MDT
- In force
- 55 min
- Issued by
- NWS Pueblo, CO
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 137 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 2890 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757
WWUS85 KPUB 260005
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
605 PM MDT Sun Jul 25 2021
COZ060-065-066-069-072-073-077>080-083-086-260100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
La Garita Mountains Above 10000 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
Wet Mountains above 10000 Ft CO-
605 PM MDT Sun Jul 25 2021
At 603 PM MDT, Doppler radar was tracking a strong thunderstorm near
Villa Grove, or 8 miles west of Hayden Pass Burn Scar, moving east at
10 mph.
There is a boundary that has formed from the Junkins Burn Scar to
Texas Creek, over the Hayden Pass Burn Scar, and all the way to
Central Saguache County. Heavy rain is developing and there may be
spot where enhanced stream flow in streams and drainages is
expected.
Locations impacted include...
Hayden Pass Burn Scar, western Junkins Burn Scar, Bonanza, Texas
Creek, Coaldale, Villa Grove, Cotopaxi, Wetmore and Hillside.
LAT...LON 3813 10644 3827 10649 3838 10589 3845 10531
3837 10530 3821 10504 3810 10520 3820 10529
3823 10594
TIME...MOT...LOC 0003Z 258DEG 8KT 3830 10592
$$
KTSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:22 PM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 25, 3:22 PM MDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 322 PM MDT Sun Jul 25 2021 .SHORT TERM...(This evening through Monday) Issued at 321 PM MDT Sun Jul 25 2021 .Tonight...Convection will end by late evening over the forecast area. Will have to watch for precipitation over Chaffee County this evening as a few of the models suggest convection lingering well into the evening. Given the heavy rains over the past few days, there may be localized concerns for some flooding in vulnerable areas. Another concern is the surge of more moist air from the east impinging on the eastern mountains. Some models have been suggesting heavier rainfall as it approaches the mountains. HRRR, RAP, and NAMNest show higher CAPE/lower LI of the airmass, but it also shows it to be capped. Will have to watch for parcel breaking the cap for storms with heavier rainfall. .Monday...Upper high builds to the north with the deeper moisture getting pushed to the New Mexico border and into the Eastern San Juans. The threat for heavier rain and severe weather will decrease across the northern portion of the forecast area where the drier air aloft will move into the area, The greatest threat for locally heavy downpours will mostly be along southern border, especially from the I25 corridor and to the west. WPC has a marginal excessive rain threat across the southern portion of the CWA, which highlights the trend well. --PGW-- .LONG TERM...(Monday night through Sunday) Issued at 321 PM MDT Sun Jul 25 2021 ...Warming and Drying Trend... .Tuesday through Thursday...High pressure aloft builds to the north of the region during the period and gradually builds towards the south and east. The monsoon plume will be pushed further to the west with subsidence and warming aloft. Over the mountains, there will still be enough moisture for diurnal convection, but it should be higher based with lesser threats for locally heavy downpours. On the plains, the subsidence will limit convection with PoPs being near zero close to the Kansas border. .Friday through Sunday...Models and ensembles have been trending with the upper high being weaker and further to the southeast. This could result in the monsoon plume being further east, allowing for more monsoon moisture to move into the region, especially over the mountains. The ensembles also hint at a cold front passage on the plains allowing for increased potential for convection on the plains. Timing and other details are still vague and NBM grids handle the situation well. --PGW-- && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 321 PM MDT Sun Jul 25 2021 VFR at all TAF sites except possibly during convection. Convection will end by mid evening on Sunday at the TAF sites. On Monday, the chances for convection will increase towards the south with KPUB and KALS having better chances for convection than KCOS. Synoptic forcing will be weak so it is difficult to pinpoint timing for convection Monday afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PGW LONG TERM...PGW AVIATION...PGW
Hazardous weather outlook, Jul 25, 11:38 AM MDT, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1138 AM MDT Sun Jul 25 2021 COZ058>089-093>099-261745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1138 AM MDT Sun Jul 25 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous slow moving thunderstorms will develop early in the afternoon over the mountains and spread to interior valleys, the I-25 corridor and eastern plains by the middle of the afternoon. The main risk with storms today will again be locally heavy rainfall, which could produce flash flooding over recent burn scars and across areas which have received heavy rain over the past few days. A few stronger storms could also contain small hail, gusty winds up to 50 mph and frequent cloud to ground lightning. Storms will gradually weaken and dissipate during the evening, with most activity ending by midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous afternoon and evening thunderstorms will continue across the mountains on Monday, with a few storms possible along the I-25 corridor and across the eastern plains. Storms will be slow moving and capable of producing locally heavy rain, leading to enhanced flash flooding risks, especially for area burn scars. Other storm threats will include lightning and gusty outflow winds to around 50 mph, with small possible with the stronger storms. Storm coverage and intensity will begin to decrease from Tuesday through the remainder of the work week, as available moisture decreases across the region. There will be enough residual moisture to support isolated to scattered afternoon and evening storms each day, with the best coverage across the higher terrain. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across all of south central and southeast Colorado this afternoon and evening. 06/RODRIGUEZ
In the hours before
Local storm report, Jul 25, 5:15 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
515 PM MDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL WALSH 37.39N 102.28W
07/25/2021 M0.75 INCH BACA CO TRAINED SPOTTER
&&Special weather statement, Jul 25, 5:15 PM MDT, 50 minutes before
Special Weather Statement National Weather Service Pueblo CO 515 PM MDT Sun Jul 25 2021 COZ098-099-252345- Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO- 515 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS AND NORTHEASTERN BACA COUNTIES UNTIL 545 PM MDT... At 514 PM MDT, trained weather spotters reported strong thunderstorms along a line extending from 7 miles southeast of Stonington to near Two Buttes Reservoir. Movement was east at 15 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with these storms. Penny size hail has occurred with these storms in Walsh. Locations impacted include... Walsh, Two Buttes, Stonington and Two Buttes Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3733 10205 3780 10260 3767 10266 3709 10205 TIME...MOT...LOC 2314Z 277DEG 14KT 3721 10211 3767 10257 Cohen
Local storm report, Jul 25, 5:16 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
516 PM MDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL EADS 38.48N 102.78W
07/25/2021 E0.75 INCH KIOWA CO PUBLIC
REPORT FROM MPING: DIME SIZE HAIL WITH
EARLIER STORMS (0.75 IN.).
&&
COHENSpecial weather statement, Jul 25, 5:58 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
558 PM MDT Sun Jul 25 2021
COZ079-081-083-086-089-093-097-098-260045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Canon City Vicinity/Eastern Fremont County CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
558 PM MDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR OTERO...WEST CENTRAL PROWERS...
SOUTHEASTERN FREMONT...NORTHEASTERN CUSTER...SOUTHERN CROWLEY...
CENTRAL PUEBLO AND CENTRAL BENT COUNTIES UNTIL 645 PM MDT...
At 556 PM MDT, Doppler radar was tracking strong winds and widely
scattered thunderstorms across the advisory area.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this activity. Storms may produce very heavy rainfall.
Locations impacted include...
Pueblo, La Junta, North La Junta, Rocky Ford, Florence, Las Animas,
Fowler, Ordway, Swink, Manzanola, Olney Springs, Boone, Sugar City,
Cheraw, Crowley, Penrose, Blende, Avondale, John Martin Reservoir and
Pueblo Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3806 10272 3855 10521 3840 10530 3799 10464
3776 10333 3784 10266
TIME...MOT...LOC 2356Z 231DEG 9KT 3794 10273 3808 10360
CohenLocal storm report, Jul 25, 6:00 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
600 PM MDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST 6 WNW GRANADA 38.08N 102.41W
07/25/2021 M59 MPH PROWERS CO PUBLIC
&&Special weather statement, Jul 25, 6:05 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
605 PM MDT Sun Jul 25 2021
COZ060-065-066-069-072-073-077>080-083-086-260100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
La Garita Mountains Above 10000 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
Wet Mountains above 10000 Ft CO-
605 PM MDT Sun Jul 25 2021
At 603 PM MDT, Doppler radar was tracking a strong thunderstorm near
Villa Grove, or 8 miles west of Hayden Pass Burn Scar, moving east at
10 mph.
There is a boundary that has formed from the Junkins Burn Scar to
Texas Creek, over the Hayden Pass Burn Scar, and all the way to
Central Saguache County. Heavy rain is developing and there may be
spot where enhanced stream flow in streams and drainages is
expected.
Locations impacted include...
Hayden Pass Burn Scar, western Junkins Burn Scar, Bonanza, Texas
Creek, Coaldale, Villa Grove, Cotopaxi, Wetmore and Hillside.
LAT...LON 3813 10644 3827 10649 3838 10589 3845 10531
3837 10530 3821 10504 3810 10520 3820 10529
3823 10594
TIME...MOT...LOC 0003Z 258DEG 8KT 3830 10592
KTSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:33 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Jul 25, 6:45 PM MDT | Special Weather Statement | PUB | Prowers | 45 min |
| Jul 25, 7:11 PM MDT | Flash Flood Warning | PUB | Custer, Fremont | 3 hr |
| Jul 25, 7:27 PM MDT | Special Weather Statement | PUB | Custer | 48 min |
| Jul 25, 7:48 PM MDT | Flash Flood Warning | PUB | Custer, Fremont, Pueblo | 3 hr |
| Jul 25, 8:07 PM MDT | Flash Flood Warning | PUB | Custer, Huerfano, Pueblo | 3 hr |
| Jul 26, 3:56 PM MDT | Special Weather Statement | PUB | Las Animas | 49 min |
| Jul 26, 4:48 PM MDT | Special Weather Statement | PUB | 42 min | |
| Jul 26, 5:35 PM MDT | Special Weather Statement | PUB | Baca | 40 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.